Alert archive / California / Gale Warnings in 2024
Gale Warning 32, NWS Eureka, CA
NWS Eureka, CA issued this gale warning at May 30, 2024, 12:20 AM PDT. It took effect at May 30, 2024, 5:00 AM PDT. It was in force for 40 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 30, 2024, 12:20 AM PDT (07:20 UTC)
- In effect from
- May 30, 2024, 5:00 AM PDT
- Expired
- May 31, 2024, 8:34 PM PDT
- In force
- 40 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
731 WHUS76 KEKA 300720 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 1220 AM PDT Thu May 30 2024 PZZ470-301530- /O.CAN.KEKA.GL.W.0031.000000T0000Z-240601T0500Z/ /O.NEW.KEKA.SC.Y.0063.240530T0720Z-240530T1200Z/ /O.EXP.KEKA.SC.Y.0062.000000T0000Z-240530T0700Z/ /O.NEW.KEKA.GL.W.0032.240530T1200Z-240601T0500Z/ Pt St George to Cape Mendocino 10 to 60 nm- 1220 AM PDT Thu May 30 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... ...GALE WARNING IN EFFECT FROM 5 AM EARLY THIS MORNING TO 10 PM PDT FRIDAY... * WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts up to 45 kt and seas 9 to 14 feet expected. For the Small Craft Advisory, north winds around 25 kt with gusts up to 35 kt and seas around 7 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, from 5 AM early this morning to 10 PM PDT Friday. For the Small Craft Advisory, until 5 AM PDT early this morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ455-301530- /O.CON.KEKA.GL.W.0031.000000T0000Z-240531T0400Z/ Cape Mendocino to Pt Arena out 10 nm- 1220 AM PDT Thu May 30 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and seas 6 to 9 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-301530- /O.CON.KEKA.GL.W.0031.000000T0000Z-240601T0500Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 1220 AM PDT Thu May 30 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PDT FRIDAY... * WHAT...Northwest winds 25 to 30 kt with gusts up to 40 kt and seas 9 to 13 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 10 PM PDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-301530- /O.CON.KEKA.SC.Y.0062.000000T0000Z-240601T1000Z/ Pt St George to Cape Mendocino out 10 nm- 1220 AM PDT Thu May 30 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY... * WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 11 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 3 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
8 follow-up statements
121 WHUS76 KEKA 300947 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 247 AM PDT Thu May 30 2024 PZZ470-301800- /O.CON.KEKA.SC.Y.0063.000000T0000Z-240530T1200Z/ /O.CON.KEKA.GL.W.0032.240530T1200Z-240601T0500Z/ Pt St George to Cape Mendocino 10 to 60 nm- 247 AM PDT Thu May 30 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PDT FRIDAY... * WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts up to 45 kt and seas 9 to 14 feet expected. For the Small Craft Advisory, north winds around 25 kt with gusts up to 35 kt and seas around 7 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, until 10 PM PDT Friday. For the Small Craft Advisory, until 5 AM PDT early this morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ455-301800- /O.CON.KEKA.GL.W.0031.000000T0000Z-240531T0400Z/ Cape Mendocino to Pt Arena out 10 nm- 247 AM PDT Thu May 30 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Northwest winds 15 to 25 kt with gusts up to 40 kt and seas 7 to 10 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-301800- /O.CON.KEKA.GL.W.0031.000000T0000Z-240601T0500Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 247 AM PDT Thu May 30 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PDT FRIDAY... * WHAT...Northwest winds increasing to 20 to 30 kt with gusts up to 40 kt and seas 9 to 13 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 10 PM PDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-301800- /O.CON.KEKA.SC.Y.0062.000000T0000Z-240601T1000Z/ Pt St George to Cape Mendocino out 10 nm- 247 AM PDT Thu May 30 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY... * WHAT...North winds increasing to 20 to 30 kt. Local gusts up to 40 kt north of Trinidad. Steep seas 8 to 13 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 3 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
915 WHUS76 KEKA 301601 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 901 AM PDT Thu May 30 2024 PZZ455-310015- /O.CON.KEKA.GL.W.0031.000000T0000Z-240531T0400Z/ Cape Mendocino to Pt Arena out 10 nm- 901 AM PDT Thu May 30 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Northwest winds 15 to 25 kt with gusts to 40 kt and seas 7 to 10 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ470-310015- /O.CON.KEKA.GL.W.0032.000000T0000Z-240601T0500Z/ Pt St George to Cape Mendocino 10 to 60 nm- 901 AM PDT Thu May 30 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PDT FRIDAY... * WHAT...North winds 25 to 35 kt with gusts to 45 kt and seas 10 to 14 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 10 PM PDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-310015- /O.CON.KEKA.GL.W.0031.000000T0000Z-240601T0500Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 901 AM PDT Thu May 30 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PDT FRIDAY... * WHAT...Northwest winds 20 to 30 kt with gusts to 40 kt and seas 10 to 13 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 10 PM PDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-310015- /O.CON.KEKA.SC.Y.0062.000000T0000Z-240601T1000Z/ Pt St George to Cape Mendocino out 10 nm- 901 AM PDT Thu May 30 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY... * WHAT...North winds 20 to 30 kt with localized gusts to 45 kt and seas 8 to 13 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 3 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
997 WHUS76 KEKA 302210 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 310 PM PDT Thu May 30 2024 PZZ455-310400- /O.CON.KEKA.GL.W.0031.000000T0000Z-240531T0400Z/ Cape Mendocino to Pt Arena out 10 nm- 310 PM PDT Thu May 30 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Northwest winds 15 to 25 kt with gusts to 40 kt and seas 6 to 9 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ470-310615- /O.CON.KEKA.GL.W.0032.000000T0000Z-240601T0500Z/ Pt St George to Cape Mendocino 10 to 60 nm- 310 PM PDT Thu May 30 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PDT FRIDAY... * WHAT...North winds 25 to 35 kt with gusts to 45 kt and seas 10 to 14 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 10 PM PDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-310615- /O.CON.KEKA.GL.W.0031.000000T0000Z-240601T0500Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 310 PM PDT Thu May 30 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PDT FRIDAY... * WHAT...Northwest winds 20 to 30 kt with gusts to 40 kt and seas 9 to 13 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 10 PM PDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-310615- /O.CON.KEKA.SC.Y.0062.000000T0000Z-240601T1000Z/ Pt St George to Cape Mendocino out 10 nm- 310 PM PDT Thu May 30 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY... * WHAT...North winds 20 to 30 kt with localized gusts to 45 kt and seas 7 to 12 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 3 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
064 WHUS76 KEKA 310338 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 838 PM PDT Thu May 30 2024 PZZ455-311145- /O.CAN.KEKA.GL.W.0031.000000T0000Z-240531T0400Z/ /O.NEW.KEKA.SC.Y.0064.240531T0338Z-240602T0400Z/ Cape Mendocino to Pt Arena out 10 nm- 838 PM PDT Thu May 30 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT SATURDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 40 kt downwind of Cape Mendocino and seas 7 to 10 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 9 PM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ450-311145- /O.UPG.KEKA.SC.Y.0062.000000T0000Z-240601T1000Z/ /O.NEW.KEKA.SE.W.0022.240531T0338Z-240531T1000Z/ Pt St George to Cape Mendocino out 10 nm- 838 PM PDT Thu May 30 2024 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 3 AM PDT FRIDAY... * WHAT...Very steep and hazardous seas 9 to 12 feet. Northerly gusts to 40 kt downwind of Pt St George, primarily this evening and Friday afternoon and evening. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 3 AM PDT Friday. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$ PZZ470-311145- /O.CON.KEKA.GL.W.0032.000000T0000Z-240601T0500Z/ Pt St George to Cape Mendocino 10 to 60 nm- 838 PM PDT Thu May 30 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PDT FRIDAY... * WHAT...North winds 25 to 35 kt with gusts up to 45 kt and seas 10 to 14 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 10 PM PDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-311145- /O.CON.KEKA.GL.W.0031.000000T0000Z-240601T0500Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 838 PM PDT Thu May 30 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PDT FRIDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and seas 10 to 13 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 10 PM PDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
454 WHUS76 KEKA 310934 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 234 AM PDT Fri May 31 2024 PZZ450-311745- /O.CAN.KEKA.SE.W.0022.000000T0000Z-240531T1000Z/ /O.EXB.KEKA.SC.Y.0064.000000T0000Z-240601T1600Z/ Pt St George to Cape Mendocino out 10 nm- 234 AM PDT Fri May 31 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PDT SATURDAY... ...HAZARDOUS SEAS WARNING IS CANCELLED... * WHAT...North winds 10 to 20 kt with gusts up to 35 kt and seas 6 to 9 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 9 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-311745- /O.CON.KEKA.GL.W.0032.000000T0000Z-240601T0500Z/ Pt St George to Cape Mendocino 10 to 60 nm- 234 AM PDT Fri May 31 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 9 to 13 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 10 PM PDT this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-311745- /O.CON.KEKA.GL.W.0031.000000T0000Z-240601T0500Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 234 AM PDT Fri May 31 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WHAT...Northwest winds 25 to 30 kt with gusts up to 40 kt and seas 10 to 13 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 10 PM PDT this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ455-311745- /O.EXT.KEKA.SC.Y.0064.000000T0000Z-240602T1000Z/ Cape Mendocino to Pt Arena out 10 nm- 234 AM PDT Fri May 31 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT SUNDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 40 kt and seas 7 to 10 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 3 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
504 WHUS76 KEKA 311554 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 854 AM PDT Fri May 31 2024 PZZ470-010000- /O.CON.KEKA.GL.W.0032.000000T0000Z-240601T0500Z/ Pt St George to Cape Mendocino 10 to 60 nm- 854 AM PDT Fri May 31 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and seas 9 to 12 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 10 PM PDT this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-010000- /O.CON.KEKA.GL.W.0031.000000T0000Z-240601T0500Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 854 AM PDT Fri May 31 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WHAT...Northwest winds 25 to 30 kt with gusts up to 40 kt and seas 10 to 12 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 10 PM PDT this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ455-010000- /O.CON.KEKA.SC.Y.0064.000000T0000Z-240602T1000Z/ Cape Mendocino to Pt Arena out 10 nm- 854 AM PDT Fri May 31 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 40 kt and seas 7 to 10 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 3 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ450-010000- /O.CON.KEKA.SC.Y.0064.000000T0000Z-240601T1600Z/ Pt St George to Cape Mendocino out 10 nm- 854 AM PDT Fri May 31 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT SATURDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 35 kt and seas 6 to 9 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 9 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
576 WHUS76 KEKA 312131 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 231 PM PDT Fri May 31 2024 PZZ475-010545- /O.CON.KEKA.GL.W.0031.000000T0000Z-240601T0500Z/ /O.NEW.KEKA.SE.W.0023.240601T0500Z-240601T1300Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 231 PM PDT Fri May 31 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 PM THIS EVENING TO 6 AM PDT SATURDAY... * WHAT...For the Gale Warning, northwest winds 25 to 30 kt with gusts up to 40 kt and seas 10 to 12 feet. For the Hazardous Seas Warning, very steep and hazardous seas 9 to 11 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Gale Warning, until 10 PM PDT this evening. For the Hazardous Seas Warning, from 10 PM this evening to 6 AM PDT Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ470-010500- /O.CON.KEKA.GL.W.0032.000000T0000Z-240601T0500Z/ Pt St George to Cape Mendocino 10 to 60 nm- 231 PM PDT Fri May 31 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and seas 9 to 12 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 10 PM PDT this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ455-010545- /O.CON.KEKA.SC.Y.0064.000000T0000Z-240602T1000Z/ Cape Mendocino to Pt Arena out 10 nm- 231 PM PDT Fri May 31 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 40 kt and seas 6 to 11 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 3 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ450-010545- /O.CON.KEKA.SC.Y.0064.000000T0000Z-240601T1600Z/ Pt St George to Cape Mendocino out 10 nm- 231 PM PDT Fri May 31 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT SATURDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 35 kt and seas 6 to 9 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 9 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
234 WHUS76 KEKA 010334 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 834 PM PDT Fri May 31 2024 PZZ475-011145- /O.CAN.KEKA.GL.W.0031.000000T0000Z-240601T0500Z/ /O.EXT.KEKA.SE.W.0023.240601T0334Z-240601T1300Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 834 PM PDT Fri May 31 2024 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 6 AM PDT SATURDAY... * WHAT...Very steep and hazardous seas 9 to 12 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 6 AM PDT Saturday. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$ PZZ470-011145- /O.CAN.KEKA.GL.W.0032.000000T0000Z-240601T0500Z/ /O.EXB.KEKA.SC.Y.0064.000000T0000Z-240601T1800Z/ Pt St George to Cape Mendocino 10 to 60 nm- 834 PM PDT Fri May 31 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM PDT SATURDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and seas 7 to 11 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 11 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-011145- /O.CON.KEKA.SC.Y.0064.000000T0000Z-240602T1000Z/ Cape Mendocino to Pt Arena out 10 nm- 834 PM PDT Fri May 31 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and seas 6 to 11 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 3 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ450-011145- /O.CON.KEKA.SC.Y.0064.000000T0000Z-240601T1600Z/ Pt St George to Cape Mendocino out 10 nm- 834 PM PDT Fri May 31 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT SATURDAY... * WHAT...Northwest winds 5 to 15 kt with gusts up to 30 kt and seas 6 to 9 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 9 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at May 29, 2:53 PM PDT, 9 hours 27 minutes earlier.
Area forecast discussion, May 29, 2:53 PM PDT, 9 hours 27 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
253 PM PDT Wed May 29 2024
.SYNOPSIS...A warming trend will continue through this week with the
hottest inland valleys reaching the upper 90s by late this week. A
regular cycle of stratus and gusty afternoon onshore flow will
persist for the coast.
&&
.DISCUSSION...A ridge in the Northeast Pacific will continue to build
into the region through the end of the week. This will bring hot
temperatures back to the interior with NBM even showing a 25% chance
of 95 degree highs in the very hottest valleys of Trinity County by
Friday. Plenty of dry air has been ushered in with the building
ridge which will continue to dry interior fuels through the
weekend. Building high pressure will also support a usual cycle of
nighttime marine stratus with gusty north winds pushing on shore
and helping to mix out clouds each afternoon. Onshore winds will
most likely be strongest this afternoon and evening with gusts
upwards of around 35-40 mph around the coastal headlands in Del
Norte and Northern Humboldt. Wind gusts on other parts of the
coast are forecasted to be between 20-30 mph. This flow will flip
throughout the night and be more offshore from the northeast on
Thursday morning before gusting onshore again in the afternoon.
Ensemble clusters indicate that a troughing pattern may set up late
in the weekend and into next week. The ECMWF Extreme Forecast Index
(EFI) indicates a decently high signal for more precipitation than
average from Sunday and into Monday. This likely will have minimal
impacts on the region with the National Blend of Models (NBM)
indicating a 50 to 60 percent chance of wetting rain (>0.1 inches)
for Del Norte County and a 20 to 40 percent chance in northern
Humboldt County. However, details will become more clear as the
models update and we get closer to the event.
&&
.AVIATION...VFR conditions (only high thin cirrus) prevailed over all the TAF
sites and across the region today. There were pockets of MVFR
stratus along the Humboldt Coast during the wee hours of the
morning. High pressure is starting to build over the coastal areas
even as a thermal trough intensifies overland...and then shift
offshore. Interaction between high and low pressures will be the
catalyst for daytime gusty northerlies through Thursday. Tonight
winds will be slow to diminish, but will eventually die down around
midnight. Most model data is in agreement with keeping skies mainly
clear overnight/morning, although a few isolated pockets of fog
could occur in an interior valley or near the coast...but that
expectation is very low. /TA
&&
.MARINE...An offshore ridge building into the region will tighten the
inland thermal trough gradient and continue to enhance offshore
winds this afternoon into Thursday. Gale conditions observed in the
southern inner waters expected to build on already enhanced
conditions in the southern waters before expanding north early
Thursday. Rapid wind wave response expected Thursday afternoon into
Friday, with wave heights forecasted to reach 13 feet at 10 seconds
in the outer waters by early Friday. Model guidance anticipates a
weak trough pattern developing this weekend, effectively inhibiting
the expansion fans downwind of Port Orford and Cape Mendocino. Seas
expected to quickly follow suit as a nearshore westerly swell
traverses the waters.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 3 AM PDT Saturday for PZZ450.
Gale Warning until 9 PM PDT Thursday for PZZ455.
Small Craft Advisory until midnight PDT tonight for PZZ470.
Gale Warning from midnight tonight to 10 PM PDT Friday for
PZZ470.
Small Craft Advisory until 5 PM PDT this afternoon for
PZZ475.
Gale Warning until 10 PM PDT Friday for PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 12:20 AM PDT | Small Craft Advisory | EKA | 5 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.